Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1997, Volume 65, Issue 1

Rational Asset Pricing Bubbles<19:RAPB>2.0.CO;2-5
p. 19-57

Manuel S. Santos, Michael Woodford

This paper provides a fairly systematic study of general economic conditions under which rational asset pricing bubbles may arise in an intertemporal competitive equilibrium framework. Our main results are concerned with nonexistence of asset pricing bubbles in those economies. These results imply that the conditions under which bubbles are possible--including some well-known examples of monetary equilibria--are relatively fragile.

Log In To View Full Content